Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 27, 2021, 8:30 PM EDT for Wilkes County, Georgia. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 8:30 PM EDT (00:30 UTC)
- Expired
- Mar 27, 2021, 8:45 PM EDT
- In force
- 15 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Wilkes County, GA
The radar
The Greer radar (KGSP), 121 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.2
The text
As transmitted.
267
WWUS82 KFFC 280030
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Sat Mar 27 2021
GAZ039-280045-
Wilkes GA-
830 PM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKES COUNTY UNTIL
845 PM EDT...
At 830 PM EDT...a strong thunderstorm was over Floral Hill, or 11
miles northeast of Washington...moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Delhi, Floral Hill and Danburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3377 8260 3390 8270 3396 8264 3386 8261
3387 8258 3387 8257 3386 8257 3384 8258
3383 8260 3378 8257
TIME...MOT...LOC 0030Z 233DEG 36KT 3386 8260
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 27, 2:32 PM EDT, 5 hours 58 minutes earlier.
Area forecast discussion, Mar 27, 2:32 PM EDT, 5 hours 58 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 232 PM EDT Sat Mar 27 2021 .PREV DISCUSSION... /Issued 755 AM EDT Sat Mar 27 2021/ SHORT TERM /Today through Sunday/... There are currently patchy reports of dense fog mainly over central GA. In case the dense fog becomes more widespread...a Dense Fog Advisory may be needed. The surface warm front currently just south of Atlanta should continue to lift to the GA/TN border today. This should keep the best chance for showers and a few thunderstorms over the northern half of the forecast area today and tonight. Warm advection and an enhanced mid level jet support a few strong to severe storms across a portion of north GA this afternoon. Currently the far northwest corner is in a slight risk of severe. The warm front drifting north of the area could give us a brief break with lower pops overnight. However by early morning...the approach of a cold front will increase the chances across the northwest. Pops increase during the day Sunday into the likely or higher category as the surface front drifts into north and central GA. There could be a few severe storms over the north half of the forecast area on Sunday. Temperatures will be warm again today...but should be cooler across much of the area on Sunday. 41 LONG TERM /Sunday Night through Friday/... Models in good agreement showing drier/cooler air briefly sliding into the area Sunday night into Monday behind Sunday's system. Southern stream energy along the TX/LA coast will translate east late Monday into Tuesday. This will increase moisture and chances for generally light precip. As this wave departs Tuesday, a more pronounced southwesterly flow aloft will quickly develop ahead of next upr trough that will send a fairly sharp cold front across the area late Wednesday and Wednesday night. H85 winds 30-40kts coupled with the upr lvl support along the front could support a few stronger storms with this system, but widespread / significant severe weather is not expected. Much cooler and drier air will finally return to the area as high pressure builds across the region for Thursday and Friday. DJN.83 && .AVIATION... 18Z Update... Ceilings are lifting into the VFR range and should stay there through tonight. Ceilings will fall again Sunday morning as next frontal system moves into the area. Will see ceilings fall into the MVFR range by 12z as precip begins pushing into the ATL area TAF sites. Will see SHRA/TSRA beginning between 13-15z and continuing until the front pushes through. Precip should end in the ATL area by 21-23z and in the CSG/MCN area after 00z Mon. Winds will stay out of the W to SW through the period. Wind speeds are in the 10-12kt range with gust to 20kt at the moment. These speeds will subside to 10kt or less over night. Will see speeds increase again Sunday as the front moves through the state. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 82 64 75 41 / 40 30 80 20 Atlanta 81 64 72 42 / 30 20 80 10 Blairsville 73 60 67 34 / 70 70 80 10 Cartersville 82 62 71 38 / 50 40 80 10 Columbus 85 64 78 44 / 10 10 80 20 Gainesville 79 63 72 40 / 50 40 70 10 Macon 86 63 81 44 / 10 10 80 40 Rome 81 63 70 39 / 60 50 80 5 Peachtree City 82 63 73 40 / 30 20 80 20 Vidalia 90 66 86 50 / 10 10 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....20 AVIATION...01
Hazardous weather outlook, Mar 27, 12:45 PM EDT, 7 hours 45 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1245 PM EDT Sat Mar 27 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1245 PM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A few thunderstorms are possible through this evening along and ahead of a warm front, mainly across far north Georgia. Locally heavy rain, gusty winds, and small hail will be the main storm threats. An isolated strong to severe storm is possible across far north Georgia through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A broken line of showers and scattered thunderstorms is expected to move southeast across the area Sunday, mainly during the afternoon and evening. Locally heavy rain could briefly elevate the flood risk for creeks and streams, especially those that have seen heavy rain already this past week. A few storms could become strong to briefly severe with damaging winds being the main threat. Additional chances for thunderstorms exist Wednesday and Wednesday night as another cold front pushes across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight.
In the hours before
Special weather statement, Mar 27, 5:38 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT Sat Mar 27 2021
GAZ027-272215-
Madison GA-
538 PM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 615 PM
EDT...
At 538 PM EDT...a strong thunderstorm was over Danielsville...moving
northeast at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Danielsville, Comer, Colbert, Carlton, Diamond Hill and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3423 8308 3417 8310 3415 8306 3412 8305
3411 8303 3410 8304 3407 8299 3403 8308
3403 8310 3405 8314 3400 8322 3401 8323
3400 8325 3413 8334 3426 8311
TIME...MOT...LOC 2138Z 245DEG 32KT 3410 8320
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 27, 6:03 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 PM EDT Sat Mar 27 2021
GAZ039-050-051-272245-
Taliaferro GA-Wilkes GA-Greene GA-
603 PM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN WILKES
AND EASTERN GREENE COUNTIES UNTIL 645 PM EDT...
At 603 PM EDT...a strong thunderstorm was over Veazey, or 7 miles
south of Greensboro...moving northeast at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Greensboro, Crawfordville, Union Point, Woodville, White Plains,
Siloam, Sharon, Reynolds at Lake Oconee, Liberty, Veazey, Robinson,
Daniel Springs, Lyneville, Alexander Stephens Park, Sandy Cross and
Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3345 8299 3347 8301 3336 8317 3339 8319
3339 8321 3351 8328 3353 8327 3371 8304
3369 8301 3369 8300 3373 8295 3375 8295
3373 8279 3356 8279
TIME...MOT...LOC 2203Z 244DEG 40KT 3347 8314
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 27, 6:36 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
636 PM EDT Sat Mar 27 2021
GAZ039-272315-
Wilkes GA-
636 PM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WILKES COUNTY UNTIL 715 PM EDT...
At 636 PM EDT...a strong thunderstorm was over Carters Grove, or 9
miles west of Washington...moving northeast at 35 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Washington, Tignall, Rayle, Jacksons Crossroads, Mallorysville,
Newtown, Delhi, Norman, Danburg, Celeste and Floral Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3365 8282 3364 8285 3364 8287 3362 8288
3377 8297 3394 8285 3395 8279 3397 8277
3399 8272 3398 8269 3399 8266 3398 8264
3386 8261 3387 8258 3386 8257
TIME...MOT...LOC 2236Z 225DEG 30KT 3371 8290
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Mar 27, 7:24 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Sat Mar 27 2021
GAZ050-051-061-280000-
Taliaferro GA-Hancock GA-Greene GA-
724 PM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...NORTHWESTERN HANCOCK
AND EASTERN GREENE COUNTIES UNTIL 800 PM EDT...
At 724 PM EDT...a strong thunderstorm was over Liberty, or 11 miles
south of Greensboro...moving northeast at 40 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Greensboro, Crawfordville, Union Point, White Plains, Siloam, Sharon,
Reynolds at Lake Oconee, Liberty, Springfield, Veazey, Robinson,
Daniel Springs, Shoulderbone, Lyneville, Alexander Stephens Park,
Sandy Cross and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3351 8279 3352 8282 3346 8287 3329 8314
3330 8317 3331 8315 3334 8314 3339 8319
3338 8322 3340 8321 3340 8324 3347 8327
3371 8304 3369 8301 3371 8297 3367 8291
3362 8288 3364 8288 3364 8287 3355 8273
TIME...MOT...LOC 2324Z 234DEG 36KT 3342 8314
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Mar 27, 7:53 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
753 PM EDT Sat Mar 27 2021
GAZ039-050-051-280030-
Taliaferro GA-Wilkes GA-Greene GA-
753 PM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...WILKES AND EASTERN
GREENE COUNTIES UNTIL 830 PM EDT...
At 751 PM EDT...a strong thunderstorm was over Lyneville, or near
Crawfordville...moving northeast at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Washington, Crawfordville, Tignall, Sharon, Ficklin, Delhi, Lundberg,
Robinson, Metasville, Daniel Springs, Floral Hill, Aonia, Newtown,
Danburg, Rocky Creek Fire Dept., Celeste, Lyneville, Raytown,
Alexander Stephens Park and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3352 8281 3352 8282 3347 8288 3362 8303
3399 8267 3399 8266 3398 8265 3386 8261
3387 8258 3387 8257 3384 8258 3383 8260
3371 8253
TIME...MOT...LOC 2351Z 228DEG 38KT 3361 8290
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 27, 8:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Sat Mar 27 2021
GAZ039-280045-
Wilkes GA-
830 PM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKES COUNTY UNTIL
845 PM EDT...
At 830 PM EDT...a strong thunderstorm was over Floral Hill, or 11
miles northeast of Washington...moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Delhi, Floral Hill and Danburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3377 8260 3390 8270 3396 8264 3386 8261
3387 8258 3387 8257 3386 8257 3384 8258
3383 8260 3378 8257
TIME...MOT...LOC 0030Z 233DEG 36KT 3386 8260
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 5:33 AM EDT | River Flood Warning | FFC | Gordon | 21 days |
| Mar 28, 6:14 AM EDT | Special Weather Statement | FFC | Dade | 31 min |
| Mar 28, 6:45 AM EDT | Special Weather Statement | FFC | Dade, Walker | 30 min |
| Mar 28, 7:19 AM EDT | Special Weather Statement | FFC | Catoosa, Murray, Walker, Whitfield | 41 min |
| Mar 28, 7:50 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Walker | 25 min |
| Mar 28, 8:06 AM EDT | Special Weather Statement | FFC | Fannin, Murray, Union, Whitfield | 39 min |
| Mar 28, 8:12 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 33 min |
| Mar 28, 8:41 AM EDT | Special Weather Statement | FFC | Floyd, Gilmer, Gordon, Pickens | 34 min |
| Mar 28, 9:05 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 40 min |
| Mar 28, 9:11 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 34 min |
| Mar 28, 9:14 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 31 min |
| Mar 28, 9:17 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union | 28 min |
| Mar 28, 9:30 AM EDT | Special Weather Statement | FFC | Dawson, Pickens | 30 min |
| Mar 28, 9:41 AM EDT | Special Weather Statement | FFC | Towns | 34 min |
| Mar 28, 9:51 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Paulding, Polk | 24 min |
| Mar 28, 10:20 AM EDT | Special Weather Statement | FFC | Cobb, Forsyth, Paulding | 25 min |
| Mar 28, 10:43 AM EDT | Special Weather Statement | FFC | Forsyth, Hall | 32 min |
| Mar 28, 11:16 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Gwinnett, Jackson, Madison and 1 more | 29 min |
| Mar 28, 11:23 AM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Mar 28, 11:45 AM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Mar 28, 12:09 PM EDT | Special Weather Statement | FFC | Spalding | 36 min |
| Mar 28, 12:17 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 28 min |
| Mar 28, 12:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Fayette, Henry, Lamar, Pike, Spalding | 23 min |
| Mar 28, 12:45 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Lamar, Monroe, Spalding | 30 min |
| Mar 28, 12:50 PM EDT | River Flood Warning | FFC | Dade | 7 hr |
| Mar 28, 12:50 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Upson | 25 min |
| Mar 28, 12:54 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Mar 28, 1:13 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 32 min |
| Mar 28, 1:14 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 31 min |
| Mar 28, 1:39 PM EDT | Special Weather Statement | FFC | Jones | 36 min |
| Mar 28, 1:41 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 34 min |
| Mar 28, 1:42 PM EDT | Special Weather Statement | FFC | Greene, Putnam, Taliaferro | 33 min |
| Mar 28, 2:04 PM EDT | Special Weather Statement | FFC | Marion, Taylor | 26 min |
| Mar 28, 2:27 PM EDT | Special Weather Statement | FFC | Macon, Peach, Schley, Taylor | 33 min |
| Mar 28, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Dodge, Houston, Laurens and 5 more | 52 min |
| Mar 28, 3:47 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 28 min |
| Mar 28, 3:55 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Mar 28, 4:06 PM EDT | Special Weather Statement | FFC | Laurens | 24 min |
| Mar 28, 4:11 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Laurens, Treutlen, Washington | 49 min |
| Mar 28, 6:18 PM EDT | Special Weather Statement | FFC | Toombs | 12 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.